Arizona, 2006Flash Flood in Arizona, July 30, 2006
July 30, 2006 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 30, 2:30 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 2:30 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST SUN JUL 30 2006
.SYNOPSIS...THE COMBINATION OF A VERY MOIST AIR MASS AND A NEARLY
STATIONARY LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL
RESULT IN MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW
WILL EVENTUALLY TRACK EAST OF THE REGION LATE MONDAY. UNTIL THEN
HEAVY RAINFALL RATES AND FLASH FLOODING WILL BE A CONCERN. BY
WEDNESDAY THE AIR MASS WILL BEGIN TO DRY OUT FOR A RETURN TO NORMAL
AFTERNOON/EVENING THUNDERSTORM FORECAST.
&&
.DISCUSSION...AFTER FOUR DAYS OF MODERATE TO HEAVY RAINS...IT IS
PRETTY SOGGY ACROSS SOUTHEAST ARIZONA...WITH A FIFTH MORNING OF
ACTIVITY CURRENTLY UNDERWAY AS STORM UP NORTH MOVE TO THE SOUTH. ANY
THUNDERSTORM WILL HAVE POTENTIAL OF DROPPING AN INCH PRETTY QUICK.
WITH THAT SAID AND CURRENT HYDROLOGIC CONDITIONS...WILL KEEP FLASH
FLOOD WATCH GOING THROUGH THIS EVENING. SIGNIFICANT FLOW CONTINUES
DOWN THE SANTA CRUZ RIVER IN PINAL COUNTY...AND COMBINED WITH TODAY
RAINFALL AND THE FACT THAT PARTS OF ELOY WAS FLOODED ON FRIDAY AND
SATURDAY...WILL KEEP FLOOD WARNING UP ON THE SANTA CRUZ THROUGH NOON.
THE MAIN CULPRIT DRIVING THIS ACTIVITY SINCE FRIDAY IS THE CUT-OFF
UPPER LOW...THAT IS CURRENTLY SPINNING OVER ALBUQUERQUE. THIS
FEATURE WILL BE AROUND FOR ANOTHER 24 TO 36 HOURS BEFORE GETTING
KICKED NORTHEAST AS PACIFIC NW TROF MOVES INLAND. SO AFTER ANOTHER
ACTIVE MORNING...CONDITIONS SHOULD QUIET DOWN THIS AFTERNOON...THEN
PICK UP AGAIN LATER TONIGHT. AFTERNOON HIGH TEMPERATURES WILL
CONTINUE TO BE 10 TO 13 DEGREES BELOW NORMAL...EXCEPT OUT IN WESTERN
PIMA COUNTY WHERE THEY WILL ONLY BE A FEW DEGREES BELOW NORMAL.
A DRIER SOUTHWEST FLOW ALOFT WILL ENTER THE PICTURE TUESDAY AND BE
AROUND THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. THIS
FLOW WILL SLOWLY DECREASE MOISTURE ACROSS THE AREA AND BRING UP BACK
INTO A NORMAL AFTERNOON/EARLY EVENING THUNDERSTORM FORECAST WITH
TEMPERATURES REBOUNDING CLOSER TO NORMAL VALUES FOR EARLY AUGUST.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES
AZZ019-029>035 UNTIL 8 PM MST THIS EVENING.
FLOOD WARNING PUBLIC ZONE AZZ029 UNTIL 12 NOON MST SUNDAY.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 7:55 PM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST SAT JUL 29 2006
AZZ019-030>035-301400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
755 PM MST SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING...
.DAY ONE...TONIGHT
A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL
NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST
FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS
MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL
LIKELY CAUSE FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY
LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN
MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL
EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD
AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE
TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ029-301400-
SOUTHEAST PINAL COUNTY-
755 PM MST SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
...FLOOD WARNING IN EFFECT UNTIL 12 PM NOON MST SUNDAY...
...FLASH FLOOD WATCH UNTIL 8 PM MST SUNDAY EVENING...
.DAY ONE...TONIGHT
HEAVY RAINFALL FROM LAST NIGHT AND THE PAST FEW DAYS HAD RESULTED IN
SIGNIFICANT FLOWS ON THE SANTA CRUZ RIVER AND A FLOOD WARNING IS IN
EFFECT FOR THIS AREA. PERSONS IN ELOY AND CHUICHU SHOULD MONITOR
CONDITIONS ON THE SANTA CRUZ CLOSELY.
A VERY MOIST AIR MASS COMBINED WITH AN UPPER LOW OVER WEST CENTRAL
NEW MEXICO WILL RESULT IN MORE RAINFALL TONIGHT. RAINFALL THE PAST
FEW DAYS HAS RESULTED IN SATURATED SOILS AND FLOWING WASHES ACROSS
MUCH OF SOUTHEAST ARIZONA. ANY ADDITIONAL RAINFALL TONIGHT WILL
LIKELY CAUSE FLASH FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COMBINATION OF A VERY MOIST AIR MASS AND NEARLY STATIONARY
LOW PRESSURE SYSTEM OVER WEST CENTRAL NEW MEXICO WILL RESULT IN
MORE RAINFALL ACROSS SOUTHEAST ARIZONA. THIS UPPER LOW WILL
EVENTUALLY TRACK EAST OF THE REGION...BUT UNTIL THEN FLASH FLOOD
AND RIVER FLOODING WILL BE A CONCERN THROUGH MONDAY. A MORE
TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED TUESDAY THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Pima
- When
- July 30, 6:45 AM MST to 9:00 AM MST
- Where
- Pima County, 10 mi SE of Tucson
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.097, -111.790 (the zone’s center; the record gives no point)
Houghton Road was closed due to flooding, south of Interstate 10.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522687.